A 46-year-old member asked:
Disclaimer

i just started receiving interferon/ribavirin, can the side effects come on gradually?

1 doctor answer
Dr. Simon Tsiouris
23 years experience Infectious Disease
Yes: The side effects, especially anemia, can come on gradually and can get worse with continued use.
Answered on May 17, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 32-year-old member asked:
Dr. Sidney Vinson
27 years experience Gastroenterology
Lots...: Fatigue, headache, rigors, fever, insomnia, irritability, depression, dizziness, impaired concentration, anxiety, emotional lability, hair loss, pruri ... Read More
4
4 thanks
A 40-year-old member asked:
Dr. Chad Morse
25 years experience Hepatology
Usually weight loss: Most people lose weight while on combination therapy for chronic hepatitis C because of flu-like or gi-related side effects. Interferon can interfere ... Read More
1
1 thank
A 45-year-old member asked:
Dr. Sidney Vinson
27 years experience Gastroenterology
It Can: One of the more worrisome side-effects of interferon therapy is depression. Suicidal ideation and suicide attempts are known to be associated with in ... Read More
A 34-year-old member asked:
Dr. Gregory Seagraves
17 years experience Pharmacology
Mechanism of action: Interferon Alpha 2a is a protein similar to infection fighting proteins released by white blood cells. Ribavirin is a prodrug that resembles purine RN ... Read More
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month